Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 369, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 21, 2007, 9:43 PM CDT for Dimmit County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2007, 9:43 PM CDT (02:43 UTC)
- Expired
- Jul 22, 2007, 1:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Dimmit County, TX
The radar
The Laughlin AFB radar (KDFX), 107 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 220244
FFWEWX
TXC127-220645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
943 PM CDT SAT JUL 21 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DIMMIT COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...CARRIZO SPRINGS...BIG WELLS...
* UNTIL 145 AM CDT
* AT 938 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
FROM THUNDERSTORMS NEAR CATARINA...OR ABOUT 12 MILES SOUTHWEST OF
BIG WELLS...MOVING NORTHWEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ASHERTON
NUMEROUS THUNDERSTORMS WILL TRAIN OVER THE SAME AREAS OF DIMMIT
COUNTY...RESULTING IN SPOTTY HEAVY RAINFALL AMOUNTS OF 3 TO 5 INCHES
BY MIDNIGHT. RADAR ESTIMATES ALREADY SHOW AS MUCH AS 3 INCHES OF
RAIN HAS FALLEN ALONG HIGHWAY 83 JUST SOUTH OF CATARINA.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 2837 9940 2863 9963 2863 10011 2821 10010
2821 9940
$$2 follow-up statements
000
WGUS74 KEWX 220340
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1039 PM CDT SAT JUL 21 2007
TXC127-220645-
DIMMIT TX-
1039 PM CDT SAT JUL 21 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
DIMMIT COUNTY...
AT 1039 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE FLASH FLOODING RAINS OF 2 TO 4 INCHES OVER PARTS OF DIMMIT
COUNTY. THESE STORMS WERE TRAINING OVER THE SAME AREA OF CENTRAL AND
WESTERN DIMMIT COUNTY...AND WERE MOVING SLOWLY NORTHWEST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ASHERTON AND CARRIZO SPRINGS
HEAVY RAINFALL TOTALS UP TO 5 INCHES ARE POSSIBLE BY MIDNIGHT.
HEAVIEST RAINS ARE CONCENTRATING ALONG HIGHWAY 85 BETWEEN CARRIZO
SPRINGS AND BIG WELLS. FLOODING ALONG THE TORTUGA CREEK AND THE
TRIBUTARIES OF THE NUECES RIVER UPSTREAM FROM VALLEY WELLS MAY
BECOME FLOODED FOR SEVERAL HOURS.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 2837 9940 2863 9963 2863 10011 2821 10010
2821 9940
$$000
WGUS74 KEWX 220506
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1204 AM CDT SUN JUL 22 2007
TXC127-220645-
DIMMIT TX-
1204 AM CDT SUN JUL 22 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
DIMMIT COUNTY...
AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED
TO DETECT THUNDERSTORM PRODUCING FLASH FLOODING. THESE STORMS WERE
LOCATED 17 MILES SOUTHWEST OF ASHERTON...OR ABOUT 18 MILES SOUTHWEST
OF CARRIZO SPRINGS...MOVING NORTHWEST AT 15 TO 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG
WELLS
HEAVY RAINFALL HAS DECREASED ACROSS CENTRAL AND EASTERN DIMMIT
COUNTY..BUT HAS INCREASED OVER SOUTHWESTERN DIMMIT COUNTY. HEAVY
RAINS OF 2 TO 4 INCHES WILL REMAIN POSSIBLE OVER PARTS OF DIMMIT
COUNTY THROUGH 145 AM AND POSSIBLY LONGER.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 2837 9940 2863 9963 2863 10011 2821 10010
2821 9940
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 7:15 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 21, 7:15 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 715 PM CDT SAT JUL 21 2007 .UPDATE... CONVECTION BECOMING MUCH BETTER ORGANIZED WITH TRAINING CELLS OVER THE FAR WESTERN CWA NEAR BRACKETTVILLE. MADE A QUICK UPDATE AS THE WATCH HAS EXPIRED OVER THE CENTRAL AND EAST...BUT CONTINUING IN THE EIGHT FAR WESTERN COUNTIES NEAR THE RIO GRANDE. UPPED POPS AND QPF AMOUNTS IN WEST...BUT OTHERWISE THE CURRENT WATCH LOOKS ON TARGET GIVEN THE LATEST RADAR TRENDS AND SELY LOW LEVEL INFLOW OF 20-25 KNOTS ALONG THE RISING TERRAIN OF THE FAR WESTERN HILL COUNTRY. INFLOW OVER THE CENTRAL AND EASTERN CWA WEAKER AT NO MORE THAN 10 TO 15 KNOTS...AND STORMS EXPECTED TO ISOLATED TO WIDELY SCATTERED. && .PREV DISCUSSION... /ISSUED 647 PM CDT SAT JUL 21 2007/ AVIATION... SHOWERS AND THUNDERSTORMS SHOULD WEAKEN AFTER 02Z ACROSS MOST AREAS BUT COULD LINGER THROUGH MUCH OF THE NIGHT ACROSS THE DRT AREA. A FEW OVERNIGHT SHOWERS WILL REMAIN POSSIBLE IN THE OVERNIGHT HOURS NEAR THE I-35 CORRIDOR, BUT MOST ACTIVITY SHOULD RETURN TO A DAYTIME ONLY PATTERN. A LOW TO MID LEVEL ANTICYCLONE SHOULD DEVELOP OVER THE AREA SUNDAY, SO WILL KEEP CONVECTIVE TEMPO AND PROB GROUPS OUT OF THE THE LATER PERIODS. HOWEVER, THIS STABILITY COULD RESULT IN SOME LOCALLY DENSE FOG AND LIFR CIGS NEAR DAYBREAK. MOST AREAS SHOULD SEE VFR CONDITIONS PREVAILING SUNDAY AFTERNOON, WITH A FEW MVFR CIGS STILL POSSIBLE NEAR THE DRT AREA MOST OF THE DAY. PREV DISCUSSION... /ISSUED 357 PM CDT SAT JUL 21 2007/ DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE OVER EASTERN AREAS OF SOUTH CENTRAL TEXAS WITH SOME REDEVELOPMENT NOW OCCURRING ALONG THE RIO GRANDE NEAR THE MESOSCALE VORTEX. EXPECT ACTIVITY IN THE EAST TO DIMINISH WITH SUNSET AND HAVE MAINTAINED FLASH FLOOD WATCH THROUGH THIS EVENING THERE. WHILE OUT WEST, HAVE EXTENDED FLASH FLOOD WATCH THROUGH SUNDAY MORNING AS EXPECT THERE WILL BE REDEVELOPMENT AS THE LOW LEVEL JET SHIFTS TO ALONG THE RIO GRANDE. NUMEROUS RIVER AND STREAMS REMAIN OUT OF BANKS OR IN FLOOD AND THESE ADDITIONAL RAINS WILL AGGRAVATE THE SITUATION. ON SUNDAY INTO MONDAY, MESOSCALE VORTEX MOVES WELL WEST INTO MEXICO ALLOWING A DRIER AIRMASS WITH PWS OF 1.5 TO 1.8 INCHES SLOWLY FILTERS INTO THE AREA, HOWEVER WEAK UPPER DIFFLUENCE FROM AN UPPER JET AND ONLY SLIGHTLY WARMER TEMPERATURES ALOFT AS WESTERN RIDGE DOES NOT BUILD AS STRONGLY OVER AREA SUGGEST AT LEAST SLIGHT CHANCE POPS. COULD SEE SOME LOCALLY HEAVY DOWNPOURS. ON TUESDAY, A TRANSITION BACK TO A WETTER PATTERN RESUMES. A WEAK SURFACE BOUNDARY, THE REMNANTS OF A COLD FRONT MOVES SOUTHWEST INTO THE AREA PROVIDING FOR MOISTURE CONVERGENCE. THE UPPER RIDGE RETREATS NORTHWEST, ALLOWING THE MID LEVEL SHEAR AXIS TO DEEPEN SLIGHTLY AS A SHORT-WAVE DROPS INTO TEXAS. WEDNESDAY THROUGH NEXT SATURDAY, SHEAR AXIS TRANSITIONS INTO A WEAK UPPER TROUGH AS ADDITIONAL WEAK SHORT-WAVES DROP INTO POSITION WHILE TROPICAL MOISTURE AND PWS APPROACHING 2 INCHES MOVE BACK INTO THE AREA. POPS INCREASE TO CHANCE AND POSSIBLY MORE WIDESPREAD HEAVY RAINS. GENERALLY WENT WITH MEX TEMPERATURES, HOWEVER WENT A CATEGORY HIGHER FOR LOWS TONIGHT AS DEWPOINTS WILL NOT DECREASE AS MODEL SHOWS. DAYTIME TEMPERATURES WILL REMAIN WELL BELOW AVERAGE DUE TO AMPLE SOIL MOISTURE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 93 73 94 73 / 20 20 - 30 10 AUSTIN BERGSTROM INTL AIRPORT 73 92 68 94 68 / 20 20 - 30 10 DEL RIO INTL AIRPORT 74 89 74 93 73 / 70 30 - 10 10 SAN ANTONIO INTL AIRPORT 75 90 73 92 72 / 20 20 - 30 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING ZONES: DIMMIT...EDWARDS...KINNEY...MAVERICK...REAL...UVALDE...VAL VERDE... ZAVALA. && 01/08
Hazardous weather outlook, Jul 21, 7:22 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 722 PM CDT SAT JUL 21 2007 TXZ171>173-183>194-202>209-217>225-228-221230- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 722 PM CDT SAT JUL 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR WESTERN PORTIONS OF SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINS OF 4 TO 6 INCHES REMAINS POSSIBLE AS SCATTERED TO NUMEROUS THUNDERSTORMS CONTINUE TO REDEVELOP OVER THE WESTERN HILL COUNTRY...RIO GRANDE PLAINS...AND SOUTHERN EDWARDS PLATEAU. HEAVY RAINS UP TO 10 INCHES HAS FALLEN ACROSS PARTS OF THE WATCH AREA SINCE FRIDAY EVENING. MANY LARGER STREAMS AND RIVERS ARE EXPECTED TO REMAIN NEAR BANKFULL OR OUT OF BANKS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED MAINLY DAYTIME SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS MUCH OF SOUTH CENTRAL TEXAS THROUGH AT LEAST FRIDAY. LOCALLY HEAVY DOWNPOURS OVER ONE INCH WILL REMAIN POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Local storm report, Jul 21, 3:55 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
355 PM CDT SAT JUL 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND GST SEGUIN 29.58N 97.97W
07/21/2007 E0.00 MPH GUADALUPE TX PUBLIC
0300 AM TSTM WND GST SEGUIN 29.58N 97.97W
07/21/2007 E0.00 MPH GUADALUPE TX PUBLIC
0300 AM TSTM WND GST SEGUIN 29.58N 97.97W
07/21/2007 U0.00 MPH GUADALUPE TX PUBLIC
0840 AM FLOOD 5 S UTOPIA 29.54N 99.53W
07/21/2007 UVALDE TX EMERGENCY MNGR
WATER IS 12 FEET OVER HIGHWAY 187 NEAR THE SABINAL RIVER.
0851 AM FLOOD 5 S TARPLEY 29.56N 99.28W
07/21/2007 MEDINA TX EMERGENCY MNGR
HIGHWAY 462 SOUTH OF TARPLEY IS CLOSED DUE TO HIGH WATER.
THERE HAS BEEN OVER 10 INCHES OF RAINFALL SINCE MIDNIGHT.
0930 AM FLOOD MEDINA 29.80N 99.25W
07/21/2007 BANDERA TX LAW ENFORCEMENT
NUMEROUS ROADS ARE CLOSED DUE TO HIGH WATER IN THE COUNTY
OF BANDERA.
0930 AM FLOOD HONDO 29.36N 99.16W
07/21/2007 MEDINA TX LAW ENFORCEMENT
NUMEROUS ROADS ARE CLOSED DUE TO HIGH WATER IN THE COUNTY
OF MEDINA.
0930 AM FLOOD UVALDE 29.22N 99.78W
07/21/2007 UVALDE TX LAW ENFORCEMENT
NUMEROUS ROADS CLOSED DUE TO HIGH WATER IN THE COUNTY OF
UVALDE. HIGHWAYS 187, HIGHWAY 127, HIGHWAY 2390, HIGHWAY
481, HIGHWAY 1050 AND OTHERS.
0958 AM FLOOD DHANIS 29.33N 99.28W
07/21/2007 MEDINA TX LAW ENFORCEMENT
HIGHWAY US 90 WEST OUT OF DHANIS IS CLOSED DUE TO HIGH
WATER.
1050 AM FLOOD SPOFFORD 29.17N 100.41W
07/21/2007 KINNEY TX LAW ENFORCEMENT
HIGHWAY 1572 IS CLOSED IN KINNEY COUNTY DUE TO WATER OVER
THE ROAD.
1057 AM FLOOD 3 N CONCAN 29.56N 99.73W
07/21/2007 UVALDE TX CO-OP OBSERVER
HIGHWAY 1051 IS CLOSED DUE TO HIGH WATER. NUMEROUS LOW
WATER CROSSINGS ARE FLOODED. THE DRY FRIO RIVER IS IN
FLOOD AND GARNER STATE PARK IS BEING EVACUATED.
1111 AM FLOOD 10 E BRACKETTVILLE 29.32N 100.24W
07/21/2007 KINNEY TX LAW ENFORCEMENT
HIGHWAY 334 IS CLOSED NEAR THE COUNTY BORDER WITH UVADLE
COUNTY AND HIGHWAY US 90 IS CLOSED FROM NEAR
BRACKETTVILLE TO THE UVADLE COUNTY BORDER.
1112 AM FLOOD 20 NE EAGLE PASS 28.91N 100.26W
07/21/2007 MAVERICK TX LAW ENFORCEMENT
HIGHWAY 481 IS CLOSED AND NUMEROUS OTHER SMALL ROADS ARE
CLOSED TO THE FLODING.
0100 PM FLOOD 3 S CAMP WOOD 29.63N 100.01W
07/21/2007 REAL TX LAW ENFORCEMENT
HIGHWAY 55 IS CLOSED DUE TO WATER COVERING THE ROAD, JUST
SOUTH OF CAMP WOOD, NEAR THE NUECES RIVER.
0200 PM FLOOD DHANIS 29.33N 99.28W
07/21/2007 MEDINA TX LAW ENFORCEMENT
THE SECO CREEK IN DHANIS IS FLOODING, WHICH IS CAUSING
NUMEROUS HIGH WATER RESCUES.
&&
PMLocal storm report, Jul 21, 9:25 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
925 PM CDT SAT JUL 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM FLASH FLOOD BRACKETTVILLE 29.32N 100.41W
07/21/2007 KINNEY TX LAW ENFORCEMENT
SEVERAL ROADS CLOSED BECAUSE OF RAINFALL IN THA PAST 2
HOURS. HYWS 1572, 334 AND 1908.
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:47 PM CDT | River Flood Warning | EWX | Dimmit | 14 days |
| Jul 21, 10:42 PM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| Jul 22, 1:40 AM CDT | Flash Flood Warning | EWX | Maverick | 6 hr |
| Jul 22, 11:28 AM CDT | River Flood Warning | EWX | Medina | 23 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.